What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 29, 1:03 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Dec 29, 1:03 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
103 PM EST Wed Dec 29 2021
.AVIATION...
[Through 18Z Thursday]
A large area of small convective shower cells is underway across
the Panhandle, southeast Alabama, and spreading across the
Chattahoochee Valley. Some heavier showers and just offshore DTS
and may affect ECP in the next few hours. Otherwise, have timed
these showers east through DHN toward ABY, TLH, and VLD over the
course of the afternoon, though showers will weaken as they
approach VLD later on.
Otherwise, the air mass is very moist, with atmospheric moisture
values approaching record highs for this time of year. The breezy
environment will support plenty of MVFR cigs during the day, with
IFR cigs at night. The breezy conditions will inhibit nighttime
fog development, favoring the low cigs instead.
&&
.PREV DISCUSSION [1012 AM EST]...
.NEAR TERM [Through Tonight]...
Warm and humid conditions, for December, are on tap for the forecast
area this afternoon as strong southerly flow prevails at the
surface. In the mid to upper levels, elevated southwesterly flow
will remain in place over the region providing a moderately sheared
environment across the tri-state region. Cloudy conditions will
stick around through much of the afternoon, but a few breaks in the
clouds are possible in the afternoon hours which will lead to the
development of scattered showers and storms where instability is
maximized. With the absence of any centralized forcing for storms,
expect the development of storms to follow a summer-like pattern
this afternoon with coverage increasing into the afternoon hours.
The greatest chance for these storms will be across northwest zones
in southeast Alabama and the Florida panhandle where the best low-
level advection of moisture is expected.
Given the moderately sheared environment, a few strong/severe storms
are possible this afternoon with damaging winds being the primary
concern given sufficient deep-layer shear. A brief tornado can't be
ruled out as well. Storms will gradually shift east overnight
Wednesday with coverage decreasing into the night as instability
wanes. Still, given the continued moisture advection into the
overnight hours, storms could continue into early Thursday. With the
sheared environment remaining in place, an isolated severe storm
can't be ruled out into early Thursday morning.
.SHORT TERM [Thursday Through Friday]...
The marginal risk for severe weather will continue into Thursday
and the area has been expanded a little further east to include
all our area with the exception of the eastern Florida Big Bend.
High pressure ridging will remain across the Florida peninsula and
central Gulf, emanating from high pressure in the Bahamas. Cold
front moving into the southeast US will have a hard time driving
much further south than northern Alabama/Georgia as the supporting
shortwave and low pressure races into the northeast US. Our area
will remain in the warm sector with the overall system returning
further north Friday in response to a deepening longwave trough
in the western US.
Showers and storms should be ongoing Thursday morning to our west
and begin to develop/move into our western sections in the morning
and early afternoon. MLCAPE values are roughly 800-1400 J/kg,
highest through the western half of the CWA, with bulk shear
approaching 40 knots through the entire area. Downsides are lack
of surface focus, weakening upper dynamics, and less than optimal
lapse rates. Thus, the marginal risk is warranted with isolated
severe storms possible through Thursday late afternoon.
.LONG TERM [Friday Night Through Wednesday]...
A very strong cold front is on tap for Sunday, with possible
severe thunderstorms associated with it, and then colder
temperatures will arrive behind the front on a 1035mb continental
polar airmass. Freezing temperatures are also likely behind the
front Monday and Tuesday mornings.
A lead shortwave trough will round out of the four corners into
the southern Plains Saturday, sharpening up the stalled frontal
system in the Mid South while kicking out a Front Range low
pressure area to merge into one frontal system. On its heels, the
longwave trough readies its push eastward featuring the Canadian
high pressure diving into central Texas. The front will arrive
Saturday night into Sunday then exit Sunday afternoon. Still some
uncertainty on timing/strength but a typical wintertime severe
event associated with sharp fronts is definitely possible. A
squall line or QLCS will accompany the front as it moves through.
Its a little early with the uncertainty to nail down specifics but
strong winds and tornadoes appear to be the threat.
After the front, a sharp temperature drop is in store with
freezing temperatures anticipated behind the front for portions of
the area both Monday and Tuesday mornings. Highs Monday will be in
the upper 40s to mid 50s then into the 60s by next Wednesday.
.MARINE...
The forecast is on track for today. Cautionary seas are currently being
observed by offshore buoys reporting 15-18 knot sustained winds
with gusts to around 20 knots and 4-ft seas. Rain chances increase
from west to east this afternoon. Some thunder is possible as
well. See previous synopsis below:
The flow pattern across the northeast Gulf will remain largely
unchanged through Sunday. Moderate southerly winds will remain
entrenched around the backside of a ridge of high pressure
centered off the Florida east coast. Occasional exercise caution
conditions can be expected until a strong cold front arrives
Sunday. Advisory conditions could occur as early as Saturday night
just ahead of the front and especially Sunday into Monday. Gale
force gusts could occur as well after frontal passage Sunday
afternoon into Monday morning.
.FIRE WEATHER...
Moist southerly flow and increasing rain chances will keep fire
weather concerns low through the next few days. Patchy fog is
possible in the Wednesday night, especially across the southeast
Florida Big Bend and southern Georgia.
.HYDROLOGY...
Off and on rain chances will begin today through Sunday when a
strong cold front moves through with dry weather behind the front.
Generally, between 0.5 to 1.5 inches is expected to occur through
Sunday. Isolated higher amounts could occur in stronger
thunderstorms. Flooding is not expected to occur through the next
seven days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 78 66 79 66 / 30 50 20 20 10
Panama City 67 76 66 76 67 / 40 60 20 40 30
Dothan 67 78 66 79 67 / 40 70 30 40 40
Albany 68 80 67 80 68 / 30 60 30 30 30
Valdosta 66 79 66 80 65 / 30 30 10 10 10
Cross City 65 78 65 78 64 / 10 10 10 10 0
Apalachicola 66 75 65 75 66 / 30 50 20 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Haner
MARINE...IG3
FIRE WEATHER...Dobbs
HYDROLOGY...SchollIn the hours before
Special weather statement, Dec 29, 12:05 PM EST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1205 PM EST Wed Dec 29 2021
FLZ007>010-012-108-112-291745-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
1205 PM EST Wed Dec 29 2021
...Gusty showers will impact portions of northwestern Bay, Walton,
southwestern Holmes and western Washington Counties through 1245 PM
EST/1145 AM CST/...
At 1203 PM EST/1103 AM CST/, Doppler radar was tracking gusty
showers along a line extending from 7 miles south of Eglin Air Force
Base to near Santa Rosa Beach to 20 miles southeast of Destin to 28
miles west of Panama City Beach. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Live Oak,
Freeport, Ponce De Leon, Caryville, Westville, Ebro, Hinsons
Crossroads, Portland, Whitehead Crossroads, Alpine Heights, Villa
Tasso, Seminole Hills, Blue Mountain Beach, De Funiak Spring Airport,
Seaside, Rock Hill and Holmes Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3054 8639 3080 8617 3079 8576 3049 8572
3029 8592 3021 8605 3028 8629 3042 8631
3039 8626 3040 8623 3043 8625 3038 8617
3039 8611 3040 8612 3043 8612 3044 8616
3047 8613 3046 8619 3050 8620 3046 8639
TIME...MOT...LOC 1703Z 232DEG 30KT 3050 8632 3041 8625 3023 8621 3010
8630 2997 8647
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Dec 29, 12:45 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1145 AM CST Wed Dec 29 2021
ALZ068-FLZ007-009-291815-
Geneva AL-Holmes FL-North Walton FL-
1145 AM CST Wed Dec 29 2021
...Gusty showers will impact portions of central Geneva, north
central Walton and northwestern Holmes Counties through 1215 PM
CST...
At 1145 AM CST, Doppler radar was tracking gusty showers 10 miles
northeast of De Funiak Springs, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, Hartford, Slocomb, Union, Coffee Springs, Black, Chancellor,
Kellys Crossroads, Cerrogordo, Lytle, Darlington, Gritney, Arrant
Settlement, Geneva Municipal A/P, Glendale, Hendrix Crossroad, Center
Ridge, Smith Crossroads, Hickory Hill and Izagora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8589 3119 8556 3079 8587 3080 8616
TIME...MOT...LOC 1745Z 213DEG 38KT 3084 8601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Dec 29, 1:06 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
1206 PM CST Wed Dec 29 2021
FLZ007-008-010-108-291845-
Central Walton FL-South Walton FL-North Walton FL-Washington FL-
1206 PM CST Wed Dec 29 2021
...Gusty showers will impact portions of Walton and southwestern
Washington Counties through 1245 PM CST...
At 1206 PM CST, Doppler radar was tracking gusty showers near Santa
Rosa Beach, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Live Oak,
Freeport, Ponce De Leon, Hinsons Crossroads, Portland, Villa Tasso,
Blue Mountain Beach, Seaside, Rock Hill, Millers Ferry, Pleasant
Ridge, Gulf Pines, Knox Hill, Bunker, Grayton Beach, Sandestin and
Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 8639 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3046 8639 3072 8639 3070 8575 3041 8592
3038 8599 3030 8599 3023 8603 3031 8639
TIME...MOT...LOC 1806Z 214DEG 23KT 3031 8628
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Dec 29, 1:44 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1244 PM CST Wed Dec 29 2021
FLZ008-010-108-291945-
Central Walton FL-South Walton FL-Washington FL-
1244 PM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of southern Walton and
southwestern Washington Counties through 145 PM CST...
At 1242 PM CST, Doppler radar was tracking a strong thunderstorm
near Santa Rosa Beach, moving northeast at 20 mph. Ed Walline Beach
Access gusted to 34 mph at 1232 PM CST.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Live Oak,
Freeport, Ponce De Leon, Hinsons Crossroads, Portland, Blue Mountain
Beach, Seaside, Rock Hill, Millers Ferry, Gulf Pines, Knox Hill,
Bunker, Grayton Beach, Sandestin, Four Mile Village, Red Bay and
Douglass Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8639 3038 8633 3042 8631 3040 8629
3040 8623 3043 8625 3038 8617 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3048 8632 3071 8615 3070 8575
3041 8592 3039 8599 3027 8601
TIME...MOT...LOC 1842Z 213DEG 17KT 3042 8620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Dec 29, 2:12 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EST Wed Dec 29 2021
FLZ010-012-112-292015-
Coastal Bay FL-Inland Bay FL-Washington FL-
212 PM EST Wed Dec 29 2021
...Strong thunderstorms will impact portions of northwestern Bay and
southern Washington Counties through 315 PM EST/215 PM CST/...
At 211 PM EST/111 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles east of Santa Rosa
Beach to 24 miles southwest of Panama City Beach. Movement was east
at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Tyndall Air Force Base,
Ebro, St Andrews State Park, Southport, Seminole Hills, Gulf Resort
Beach, West Panama City, Bahama Beach, Biltmore Beach, Sunnyside,
Porter Lake, Vicksburg, West Bay, Gulf Lagoon Beach, Magnolia Beach,
Greenhead and Red Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8602 3027 8600 3038 8599 3044 8593
3044 8590 3050 8586 3050 8587 3053 8589
3057 8552 3007 8568 3020 8589
TIME...MOT...LOC 1911Z 248DEG 25KT 3047 8599 3003 8621
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVD